PDA

View Full Version : A warning



eg93
29th August 2011, 07:54 AM
I recently purchased Angel's Eyes from my local pet store. It is a product that is supposed to prevent tear stains. It has worked extremely well for Piper. I was looking around online and discovered its ingredient is tylosin - a low grade antibiotic! Now this is a product you are supposed to give to your dog daily. Giving your dog antibiotics daily could never be a good thing! The dangers associated with this product are just not worth it.

Karlin
29th August 2011, 12:08 PM
Thanks for the information. I assume you are talking about this product in the version that is taken orally. A lot of people just use the wipes. It would not be correct though to classify this as something that is a “danger” in any way– that is very strong terminology and a specific accusation that is very serious. But people may choose not to give any form of antibiotic on a daily basis. If anyone has a concern, they should talk to their vet -- but this is a widely used, well known product and also, just one of the many forms in which it is available. So people can easily opt to go for the wipes rather than an oral formulation. :thmbsup:

Personally, I would not give something daily, orally, it just because of tear stains, which are only a cosmetic issue that bothers people, not dogs. Simply wiping the dog's eye area gently with water, a formulation like liquid Angel eyes, or for that matter, the kind of contact lens solution that is okay for putting into the eyes all helps control the growth of the reddish yeast that causes staining and smell. Just use a soft cotton ball or cotton pad, and of course, always wipe away from the eyes and apply very gently so as not to get either the cotton ball or the solution into the dog's eyes. :)

eg93
1st September 2011, 07:29 AM
I apologize if I stated the information about it being dangerous as a fact. It is just my opinion that this stuff is bad news and that no dog (or person!) should be given an antibiotic daily for a cosmetic reason.